Jump to content

Started Fludrocortisone


srb
 Share

Recommended Posts

Hi all, had a breakthrough last week in my first visit with a new cardiologist. I sought him out for a second opinion after hitting the 1 year mark and still not feeling better. Felt like my PCP and the initial cardiologist kind of wrote me off. So it was so surprising to have him listen and believe me 100%!

He felt comfortable starting me on Fludrocortisone at a very conservative dose right away. Right now, I'm only taking it on Mon/Wed/Fri. I know I need to give it some time and be prepared to adjust dosing if needed and I've searched the forums for threads on this drug, but if anyone has anything they want to share that worked for you with this med, feel free :)

Link to comment
Share on other sites

Of course not! I had horrible fluid retention and gained 3 pounds over night. I couldn't remain lying due to a horrible headache and stomach pain that same night. I had to stand next to my bed to relieve the pain. When I telephoned my doctor the next morning he told me to not take the stuff anymore. I felt a bit sorry as I had such high hopes set on this med. Hope you will have much better experiences!

Link to comment
Share on other sites

Thank you for sharing. I like to know what to watch out for because I've had adverse reactions to other meds

Sounds like your side effects were immediate and major! I haven't experienced anything like that yet. Fingers crossed :-)

Link to comment
Share on other sites

I have been on this medication for several years. It has been the best treatment I have tried (medications). I started on a low dose 3 x a week as well. I have been gradually increased and have been on 0.3 mg every day for a long time now. I have had no side effects. I have NO edema with it. Unfortunately I have gained 10 pounds over the last year, but I don't know if it is due to to Florinef. I want to try to get it (wieght) off...I don't eat that much as it is but I have trouble with exercise intolerance so maybe I still eat too much. Do make sure you have your potassium checked on regularly. I have never had low potassium but it can "wash" your body from it. Also it takes time even after you have a steady dose of the Florinef until you find improvement. So don't be discouraged if you don't see immediate improvement. Best wishes to you and better health to you..

Link to comment
Share on other sites

I just started it 3 1/2 weeks ago. Since I'm small, I was put on a half tab of 0.1mg; by a week and a half, I had horrible headaches, so they told me to take the same dose every other day, but I would have a headache every other day, so since it's a scored tab, I asked the pharmacist if it was homogeneous if I were to cut it in quarters, and she said yes. So now I take a fourth of a tab of 0.1mg every day, and I've been doing that for a week now, and I haven't had a headache. I'm going to call my doctor tomorrow, and tell her what I am doing. It's the same dose either way, and more consistent, so my body is adjusting. I believe too many people give up on a medication way to soon, when they can change the dose or time they take a medication. I even cut bystolic in half, so I won't have palpitations in the middle of the night, and it's not even a scored tablet! My doctor trusts my judgement. If I'm still feeling well after a week, I may try to take the original dose. She gave me permission to take a half or a whole tab, so I believe it should be titrated to work. I also gained 3 pounds right away. It is fluid, and I am grateful, because I was so dehydrated! I was drinking over 80 ounces a day, and I only weighed 100 pounds!! I had horrible corneal trouble last summer and I didn't want this to happen again. I use Refresh ointment in my eyes every night, or my eyes lids would literally stick to my eye balls. I needed help. This has been my best medication thus far!! I eat a banana every day, which is high in potassium. I also love potatoes, avocados, spinach, almonds, cashews, pistachios, beans, yogurt, salmon, mushrooms and all the other foods that are high in potassium, so I'm not worried about being deficient. I have my blood drawn every year.

Link to comment
Share on other sites

Hi srb,

I have been on .1 mg once a day for years. If I try to lower the dose I feel dehydrated and my sodium levels become low, but if I increase the dose I have side effects like insomnia and headaches. Your doctor is smart to start you on a low dose and work up.I hope you find a dose that works for you.

Florinef works best if you drink more water and consume more salt. It will help you retain the salt and water you consume. You also need to consume more Potassium and have it checked every now and then because Florinef can lower your Potassium levels.

Link to comment
Share on other sites

Thank you all, this is super helpful. I am trying to practice patience. I am thankful for the opportunity to try this medication and feel good knowing the MD wanted to start out conservatively and took my small build into consideration. Deep down, I want to take it every day - and maybe I will be able to after some time - because even subtle improvement is so welcome.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...